Advertisement

On Stabilization of Switched Linear Systems

Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

This paper presents several theoretical results on stabilization of switched linear systems in both continuous-and discrete-time cases. It will be shown that in the continuous-time case, stabilizing feedback laws can be designed under the natural condition that the system switches (arbitrarily) among a finite set of controllable linear systems with finite frequency of switching. The situation in the discrete-time case is somewhat different, and the adaptive stabilization problem will be solved for the case where the switching is modelled as a finite state hidden Markov chain. Some necessary and sufficient conditions will be given to characterize the feedback stabilizability of the switched linear systems.

Keywords

Switching Stabilization Controllability Estimation Adaptation Markov chain 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. A. Agrachev and D. Liberzon, “Lie-algebraic stability criteria for switched systems,” SIAM J. Contr. Opt., vol. 40, no. 1, pp. 253–269, 2001.MathSciNetzbMATHCrossRefGoogle Scholar
  2. 2.
    W.P. Blair, Jr and D.D. Sworder, “Feedback control of linear discrete systems with jump parameters and quadratic criteria,” Int. J. Contr., vol. 21, no. 5, pp. 833–841, 1975.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    S. Boyd, L. E. Ghaoui, and E. Feron, Linear Matrix Inequalities in System and Control Theory.Philadelphia: SIAM Studies in Application of Mathematics, 1994.zbMATHCrossRefGoogle Scholar
  4. 4.
    M.S. Branicky, “Multiple Lyapunov functions and other analysis tools for switched hybrid systems,” IEEE Trans. Automat. Contr., vol. 43, no. 4, pp. 475–482, 1998.MathSciNetzbMATHCrossRefGoogle Scholar
  5. 5.
    P. E. Caines and H. F. Chen, “Optimal adaptive LQG control for systems with finite state process parameters,” IEEE Trans. Automat. Contr., vol. 30, pp. 185–189, 1985.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    P. E. Caines and J. F. Zhang, “On the adaptive control of jump parameter systems via nonlinear filtering,” SIAM J. Contr. Opt., vol.33, no. 6, pp. 1758–1777, 1995.MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    H. J. Chizeck, A. S. Willsky, and D. Castanon, “Discrete-time Markovian-jump linear quadratic optimal control,” Int. J. Contr., vol. 43, no. 1, pp. 213–231, 1986.MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    W. P. Dayawansa and C. F. Martin, “A converse Lyapunov theorem for a class of dynamical systems which undergo switching,” IEEE Trans. Autmat. Contr., vol. 44, no. 4, pp. 751–760, 1999.MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    L. Guo, Y. Wang, D. Cheng, and Y. Lin, “Stabilization of switched linear systems,” Proc. of the 21st Chinese Control Conference, August 12–16, 2002, Hangzhou, China, pp. 12–16.Google Scholar
  10. 10.
    Y. D. Ji and H. J. Chizeck, “Jump linear quadratic Gaussian control: Steady-state solution and testable conditions,” Control Theory and Advanced Technology, vol. 6, no. 3, pp. 289–319, 1990.MathSciNetGoogle Scholar
  11. 11.
    D. Liberzon, J. P. Hespanha, and A. S. Morse, “Stability of switched systems: A Lie-algebraic condition” Sys. Contr. Lett., vol.37, no. 3, pp. 117–122, 1999.MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    D. Liberzon and A. S. Morse, “Basic problems on stability and design of switched systems” IEEE Control Systems Magazine, vol.19, no. 5, pp. 59–70, 1999.CrossRefGoogle Scholar
  13. 13.
    A.S. Morse, “Supervisory control of families of linear set-point controllers-Part 1: Exact matchings,” IEEE Trans. Automat. Contr., vol. 41, pp. 1413–1431, October 1996.MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    R.N. Shorten and K.S. Narendra, “Necessary and sufficient condition for the existence of a common quadratic Lyapunov function for M-stable linear second order systems,” in Proc. 2000ACC, 2000, pp. 359–363.Google Scholar
  15. 15.
    Z. Sun, S. S. Ge and T. H. Lee, “Controllability and reachability criteria for switched linear systems” Automatica, vol.38, no. 5, pp. 775–786, 2002.MathSciNetzbMATHCrossRefGoogle Scholar
  16. 16.
    D. D. Sworder, “Hybrid adaptive control” Appl. Math. Comp., vol.45, pp. 173–192, 1991.MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    L. Xie and L. Guo, “How much uncertainty can be dealt with by feedback?” IEEE Trans. Automat. Contr., vol.45, no. 12, pp. 2203–2217, December 2000.MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    F. Xue and L. Guo, “Necessary and Sufficient conditions for adaptive stabilizability of jump linear systems” Communications in Information and Systems,vol.1, no. 2, pp. 205–224, April 2001.MathSciNetzbMATHGoogle Scholar
  19. 19.
    F. Xue, L. Guo, and M. Y. Huang, “Towards understanding the capability of adaptation for time-varying systems” Automatica, vol. 37, pp. 1551–1560, 2001.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2003

Authors and Affiliations

  • Lei Guo
    • 1
  1. 1.Institute of Systems ScienceChinese Academy of SciencesBeijingP. R. China

Personalised recommendations